Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What should be done for side effects caused by interaction of zanaflex and atenolol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
Hi, female, 45 yo, taking 25 mg atenolol 1x per day in the am for high blood pressure. Just took a 4 mg zanaflex for back pain, as I was out of ibuprofen. Kicking myself now because I see serious interactions. It is 14 hrs since taking the atenolol. Tried to throw it up to no avail. Do I need to go to the era to get this out of my gut?
Posted Tue, 21 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: There is no cause for concern Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day Dear Ms Pbiron Zanaflex which is Tizanidine a skeletal muscle relaxant does have synergistic action along with atenolol given with it in lowering blood pressure further. A single intake of the concomitant use of drug is acceptable and there is no cause of concern. It's already been 14 hours and the drugs would have already been absorbed into circulation and there will hardly be any drug in the gut. So there is no way you can get rid of it. I would reassure you again that there is no cause for concern. A good sleep and lying supine will avoid causing hypotension. Do maintain good intake of fluids. Rest be assured everything is alright. I hope it helped In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor